MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC 8CM ANGLE ATTACHMENT; MOTOR, DRILL, ELECTRIC

DEPUY SYNTHES PRODUCTS LLC 8CM ANGLE ATTACHMENT; MOTOR, DRILL, ELECTRIC
Catalog Number QD8
Medical Device Problem Codes Excessive Heating (4030); Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.H10 additional narrative: the actual device has been returned and is currently pending evaluation.Once the evaluation of the device has been completed, a supplemental medwatch report will be sent accordingly.
 
Event or Problem Description
It was reported that the attachment device was generating heat, and it was difficult to insert the burr device.It was not reported if the event occurred during a surgical procedure.It was not reported if there was a spare device available for use.There was no patient involvement reported.There were no reports of injuries, medical intervention, or prolonged hospitalization.The exact date of the event was not reported, however, it was reported that the event occurred in 2025.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.H10 additional narrative: correction: d9: the date returned to manufacturer was documented as february 28, 2025 on the initial report.This date has been updated to march 5, 2025.Device evaluation: the actual device was returned for evaluation.During repair, an evaluation was performed and the reported condition that the attachment device was generating heat, and it was difficult to insert the burr device was not confirmed.Therefore, an assignable root cause was not determined.However, during evaluation it was determined that the device had cosmetic damage, was loose, and the cutter could not be inserted.It was noted that the shaft had scratches, there was nose tube looseness, set screw looseness, and the bar could not be inserted.It was further determined that the device failed pretest for visual assessment, nose tube assembly, thimble set screw, and cutter insertion.The assignable root cause of these conditions was determined to be traced to component failure due to wear.

Brand Name
8CM ANGLE ATTACHMENT
Common Device Name
MOTOR, DRILL, ELECTRIC
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
kate karberg
4500 riverside drive
palm beach gardens, FL 33410
3035526892
MDR Report Key21529318
Report Number1045834-2025-00164
Device Sequence Number8339617
Product Code HBC
UDI-Device Identifier00845384006626
UDI-Public(01)00845384006626
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K011444
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberQD8
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2025
Supplement Date Received by Manufacturer04/17/2025
Initial Report FDA Received Date03/05/2025
Supplement Report FDA Received Date04/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/15/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown